Arkansas, 2021

Heavy Snow in Arkansas, February 14 to 16, 2021

February 14 to 16, 2021 · NWS LZK · 47 events in 47 counties and zones

Prior to the arrival of system number one, Winter Storm Warnings were in effect for the whole state on the 14th. Even more alarming/impressive was the fact that similar warnings were posted in Texas to the Rio Grande River!

Where it happened

Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Prior to the arrival of system number one, Winter Storm Warnings were in effect for the whole state on the 14th. Even more alarming/impressive was the fact that similar warnings were posted in Texas to the Rio Grande River! This very rare situation (wintry precipitation and cold) put stress on the power grid in the Lone Star State, knocking out electricity to more than four million homes.

Snow really got going locally during the wee hours of the 15th, and was heaviest from southwest into central and northeast Arkansas. This was a fluffy/powdery snow, and accumulated quickly (more than ten inches at some locales). Close to eleven inches of snow was measured at Greers Ferry (Cleburne County), the North Little Rock Airport (Pulaski County), Perryville (Perry County), and near Vilonia (Faulkner County). Eight to ten inch totals were reported at Cabot (Lonoke County), Daisy (Pike County), Fairfield Bay (Van Buren County), Greenbrier (Faulkner County), Hot Springs (Garland County), Little Rock and Maumelle (both in Pulaski County), Mountain Home (Baxter County), south of Mount Ida (Montgomery County), Paron (Saline County), and Pearcy (Garland County).

Little Rock (Pulaski County) had an event total of 8.4 inches. This ended a more than three year snow drought, with the last inch of snow on January 15, 2018.

It was even colder on the 15th. High temperatures were mostly in the single digits and teens. It was 4 degrees at Harrison (Boone County), and 6 degrees at Mountain Home (Baxter County). At noon CST, given a north to northwest wind at 10 to 15 mph (and higher gusts), wind chill index readings ranged from zero to twenty below zero in northern and central sections, and a few degrees above zero in the south. While snow tapered off in the afternoon (there were leftover flurries), clouds hung around the bulk of the day.

There was clearing after dark, especially in the northwest. With snow cover, the mercury plummeted. The 16th started with well below zero readings in the northwest. It was -20 degrees at Fayetteville (Washington County)! Going back through records (using information from the experimental station on the north side of town), it was comparably cold on the morning of February 10, 2011. Otherwise, it had not been this much below zero since 1930. At Highfill (Benton County), it was -13 degrees, with -9 degrees at Harrison (Boone County) and Russellville (Pope County), and -8 degrees at De Queen (Sevier County) and Fort Smith (Sebastian County). Little Rock (Pulaski County) had -1 degree, which was the lowest reading since December 23, 1989.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 14, 6:03 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 14, 6:03 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
603 AM CST Sun Feb 14 2021

.AVIATION...14/12Z TAF CYCLE

MVFR CIGS were noted acrs the area this mrng. Wintry precip is
expected to overspread the area fm the W as the day progresses.
Most areas wl see mainly SN, with a SN/PL mix expected over
portions of central and southeast AR. Expect OCNL IFR conds in
some area late in the PD. /44/
&&

.PREV DISCUSSION...(ISSUED 415 AM CST Sun Feb 14 2021)
SHORT TERM...Today Through Tuesday

Focus in the short term will cont to be on the first storm sys that
will bring accumulating snow/some sleet to the FA starting later
today thru much of Mon. No changes were made to the going headlines
that are still in effect.

Skies were mostly cloudy acrs the FA this mrng, with temps ranging
fm the single digits ovr NW AR, to the teens and 20s elsewhere.
Already seeing sub-zero wind chill reading ovr parts of N AR early
this mrng.

Overall fcst trends have not changed with this fcst cycle. Initial
round of precip is expected to slowly overspread the area fm the SW
late this mrng and thru the aftn hours as a lead upr impulse lifts
Newd acrs the region, with most of the accumulating snow focused ovr
the NW half of the FA. We could actually see a dcrs in the overall
snowfall rate this evening as the upper support shift N of the FA.

A stronger upr sys wl then lift thru the region later tngt and Mon,
bringing with it another round of snow. Model have tended to shift
the main axis of accumulating snow/sleet assocd with the upper sys
to the SE half of the FA. Model soundings still show a shallow warm
layer aloft for periods of sleet to occur ovr parts of cntrl/SE AR
at times, which could affect overall snowfall amts. All of the
precip is still expected to taper off fm the SW later in the day on
Mon.

As far as accumulations go, 3 to 5 inches are fcst for locations
generally along and NW of the I-30/Highway 67/167 corridor. To the
SE of this axis, 4 to 7 inches of snow/sleet is expected. As has
been stated many times before, there wl likely be some adjustments
to some of these amts as the storm track could still deviate ovr the
next 24 to 36 hours.

Bitterly cold temps wl impact the region in the coming days. Highs
wl be mainly in the teens and 20s the next few days. Lows tngt wl
drop into the single digits and teens. The coldest mrng wl still be
on Tue. With fresh snowcover, and high pres bldg into AR, lows will
plummet to sub-zero readings ovr N AR, with single digits common
elsewhere. Brutally cold wind chills wl fall to below zero at most
locations. The weather on Tue wl be very cold and dry, but another
winter storm wl impact the Natural State by the middle of the week.

LONG TERM...Tuesday Night Through Sunday

As soon as the first system exits the area, attention will then turn
to another H5 trough that will be approaching the area, bringing
another round of wintry weather to the state. ECMWF solution
continues to be slightly faster versus both the GFS and the CMC but
overall impacts on the sensible weather would be minimal. As such, a
blend of forecast solutions is preferred this morning.

All data continues to show a highly amplified pattern to start the
period with deep troughing and very cold air remaining over a good
part of the continental United States. Another strong piece on upper
level energy will be moving out of the Rockies and into the nations
mid section by Wednesday morning.

Set up is very similar to what will be happening in the short term
with moisture overspreading the region and into the arctic air. This
will result in widespread accumulating snow over the region mainly
in the Wednesday/Wednesday night time frame. Thermal profiles are
once again supportive of a wintry mix over the south and southeast
with both freezing rain and sleet possible. However, amounts and
location varies between the models at this time and likely to change
from current thinking moving forward.

With so much going on in the short term, decided to just use a blend
of model snow outputs with enough wintry precipitation to be
worrisome. Ended the precipitation from west to east Thursday as the
upper system pivots to the northeast.

There is so good news to pass on though. Once this system exits the
region, models all agree that the upper flow will be flattening out
and the arctic air mass will start to pull out with temperatures
slowly moderating next weekend.

Until then, temperatures will remain well below normal. Look for
highs only in the 20s Wednesday but warming back into the 30s for
Thursday with some 40 degree readings returning by Friday. Overnight
low temperatures will remain downright cold with Friday morning
appearing to be the coldest morning with widespread lows in the
single digits and teens.
&&

.LZK Watches/Warnings/Advisories...
Winter Storm Warning from noon today to midnight CST Monday
night FOR Arkansas-Baxter-Cleburne-Cleveland-Desha-Drew-Faulkner-
Fulton-Grant-Independence-Izard-Jackson-Jefferson-Lawrence-
Lincoln-Lonoke-Monroe-Prairie-Pulaski-Randolph-Saline-Sharp-
Stone-White-Woodruff.

Wind Chill Advisory until noon CST today FOR Arkansas-Baxter-
Boone-Cleburne-Faulkner-Fulton-Grant-Independence-Izard-Jackson-
Jefferson-Lawrence-Lonoke-Marion-Monroe-Newton-Prairie-Pulaski-
Randolph-Saline-Searcy-Sharp-Stone-Van Buren-White-Woodruff.

Winter Storm Warning until midnight CST Monday night FOR Boone-
Bradley-Calhoun-Clark-Conway-Dallas-Garland-Hot Spring-Johnson-
Logan-Marion-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-
Scott-Searcy-Van Buren-Yell.
&&
Hazardous weather outlook, Feb 14, 4:54 AM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
454 AM CST Sun Feb 14 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
454 AM CST Sun Feb 14 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Bitterly cold wind chills will be noted across the area this
morning, thanks to a brisk northeast wind. Wind chill values will
range from zero to ten below zero over north Arkansas this morning,
with single digits and teens noted elsewhere.

The focus then turns to wintry weather later today and tonight as
a strong storm system moves through the region. Several inches of
snow will be possible across much of the area, along with areas
of sleet. This will result in treacherous driving conditions. If
travel is necessary, use extreme caution and allow extra time to
reach your destination.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Wintry weather will be continuing across the state Monday morning as
a storm system pulls away from the region. Precipitation will be
mainly snow except for a wintry mix continuing over the southeast
part of the state. The precipitation will be ending from the west
during the day Monday before coming to an end Monday evening.

Total snow and sleet accumulations of 2 to 5 inches could be seen
generally along and northwest of the I-30/US-67 corridor. Further
to the southeast, storm totals of 4 to 7 inches are expected.

This potential for wintry weather will create significant impacts
across most of the state. While some differences exist in the exact
placement of the where the heaviest of the winter weather will fall,
confidence continues to steadily increase on a significant winter
storm. Please refer to the latest forecasts as details regarding the
exact impacts become more clear.

Much colder air will be over the state Monday and into the middle of
the  week as an arctic air mass remains over the area. This will be
the coldest air of the winter so far and possibly some of the
coldest we have seen in many years. Low temperatures Monday through
Wednesday mornings will be in the single digits and teens with parts
of the north likely dropping below zero.

Highs Monday and Tuesday will mostly be in the teens and 20s. Expect
wind chills to be even more significant with wind chills dipping
well below zero for a good portion of the area Monday and Tuesday
mornings.

An additional round of winter weather will be possible on Wednesday
and into Thursday with more accumulating snow likely. Several inches
of snow could fall with more of a wintry mix once again over the
southeast.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

47 heavy snow. Local standard time, as filed.

Heavy Snow, Marion

When
February 14, 7:55 AM CST to February 16, 3:20 AM CST
Where
Marion forecast zone
Reported by
AWOS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

The AWOS at Flippin airport measured 8.5 inches of snow at 36.10N, -92.76W.

Heavy Snow, Boone

When
February 14, 10:53 AM CST to February 16, 2:53 AM CST
Where
Boone forecast zone
Reported by
COOP Observer

A COOP observer measured 14.0 inches of snow near Harrison at 36.24N, -93.12W.

Heavy Snow, Independence

When
February 14, 10:56 AM CST to February 16, 3:20 AM CST
Where
Independence forecast zone
Reported by
COOP Observer
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

A COOP observer measured 12.0 inches of snow near Batesville at 35.55N, -91.63W.

Heavy Snow, Baxter

When
February 14, 11:05 AM CST to February 16, 2:15 AM CST
Where
Baxter forecast zone
Reported by
Social Media
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Received a report via social media of a measurement of 9.2 inches of snow near Mountain Home airport at 36.36N, -92.38W.

Heavy Snow, Prairie

When
February 14, 11:20 AM CST to February 16, 3:20 AM CST
Where
Prairie forecast zone
Reported by
COOP Observer
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

A COOP observer near Stuttgart airport estimated 7.0 inches of snow fell at 34.79N, -91.46W.

Heavy Snow, Logan

When
February 14, 12:48 PM CST to February 16, 3:02 AM CST
Where
Logan forecast zone
Reported by
COOP Observer

A COOP observer measured 7.0 inches of snow at 35.13N, -93.72W.

Heavy Snow, Johnson

When
February 14, 1:08 PM CST to February 16, 3:02 AM CST
Where
Johnson forecast zone
Reported by
COOP Observer

A COOP observer measured 7.0 inches of snow at 35.46N, -93.47W.

Heavy Snow, Newton

When
February 14, 1:27 PM CST to February 16, 2:04 AM CST
Where
Newton forecast zone
Reported by
CoCoRaHS

A CoCoRaHS observer measured 8.0 inches of snow at 36.01N, -93.19W.

Heavy Snow, Scott

When
February 14, 2:05 PM CST to February 16, 12:09 AM CST
Where
Scott forecast zone
Reported by
Law Enforcement

Law enforcement reported a measurement of 8.2 of snow at 34.90N, -94.09W.

Heavy Snow, Polk

When
February 14, 2:15 PM CST to February 16, 3:35 AM CST
Where
Polk forecast zone
Reported by
COOP Observer

A COOP observer measured 7.5 inches of snow in Mena at 34.49N, -93.97W.

Heavy Snow, Montgomery

When
February 14, 2:53 PM CST to February 16, 3:53 AM CST
Where
Montgomery forecast zone
Reported by
COOP Observer

A COOP observer measured 10.0 inches of snow at 34.49N, -93.63W.

Heavy Snow, Searcy

When
February 14, 3:03 PM CST to February 16, 5:29 AM CST
Where
Searcy forecast zone
Reported by
COOP Observer

A COOP observer measured 10.0 inches of snow.

Heavy Snow, Pike

When
February 14, 3:22 PM CST to February 16, 5:29 AM CST
Where
Pike forecast zone
Reported by
Public
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

We received a public report of an estimated 9.0 inches of snow at 34.23N, -93.74W.

Heavy Snow, Yell

When
February 14, 4:30 PM CST to February 16, 5:48 AM CST
Where
Yell forecast zone
Reported by
Social Media

We received a social media report of an estimated 8 inches of snowfall at 35.09N, -93.45W.

Heavy Snow, White

When
February 14, 4:45 PM CST to February 16, 8:42 AM CST
Where
White forecast zone
Reported by
Social Media
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

We received a social media report of an estimate of 7.0 of snow at 35.07N, -91.89W.

Heavy Snow, Clark

When
February 14, 5:15 PM CST to February 16, 8:00 AM CST
Where
Clark forecast zone
Reported by
Public
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

There was an estimated 7.0 inches of snow that fell at 34.14N, -93.06W.

Heavy Snow, Garland

When
February 14, 5:20 PM CST to February 16, 3:15 AM CST
Where
Garland forecast zone
Reported by
Social Media
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

We received a social media report of a measurement of 9.5 inches of snow at 34.34N, -93.29W.

Heavy Snow, Perry

When
February 14, 5:45 PM CST to February 16, 5:29 AM CST
Where
Perry forecast zone
Reported by
Law Enforcement
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Law enforcement reported a measurement of 11.0 of snow at 35.01N, -92.80W.

Heavy Snow, Hot Spring

When
February 14, 6:00 PM CST to February 16, 7:25 AM CST
Where
Hot Spring forecast zone
Reported by
Social Media
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

We received a social media report of a measurement of 6.8 of snow at 34.24N, -92.92W.

Heavy Snow, Dallas

When
February 14, 6:00 PM CST to February 16, 7:25 AM CST
Where
Dallas forecast zone
Reported by
COOP Observer
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

A COOP observer measured 5.0 inches of snow at 33.82N, -92.41W.

Heavy Snow, Pope

When
February 14, 6:00 PM CST to February 15, 11:45 PM CST
Where
Pope forecast zone
Reported by
COOP Observer

A COOP observer measured 8.4 inches of snow at 35.27N, -93.14W.

Heavy Snow, Conway

When
February 14, 6:33 PM CST to February 16, 5:00 AM CST
Where
Conway County
Reported by
CoCoRaHS
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

A CoCoRaHS observer measured 10.0 inches of snow at 35.10N, -92.89W.

Heavy Snow, Grant

When
February 14, 6:48 PM CST to February 16, 7:34 AM CST
Where
Grant forecast zone
Reported by
Trained Spotter
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

A storm spotter estimated 7.0 inches of snow at 34.31N, -92.37W.

Heavy Snow, Saline

When
February 14, 7:15 PM CST to February 16, 4:55 AM CST
Where
Saline forecast zone
Reported by
Law Enforcement
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Local law enforcement measured 10.0 inches of snow at 34.77N, -92.76W.

Heavy Snow, Faulkner

When
February 14, 7:15 PM CST to February 15, 8:15 PM CST
Where
Faulkner forecast zone
Reported by
Social Media
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

We received a social media report of a measurement of 10.6 inches of snow in Conway at 35.10N, -92.48W.

Heavy Snow, Stone

When
February 14, 7:33 PM CST to February 16, 5:39 AM CST
Where
Stone forecast zone
Reported by
Social Media
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Received a social media measurement of 7.1 inches of snow at 35.87N, -92.11W.

Heavy Snow, Pulaski

When
February 14, 7:42 PM CST to February 16, 5:53 AM CST
Where
Pulaski forecast zone
Reported by
COOP Observer
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

A COOP observer measured 12.0 inches of snow near Little Rock National Airport at 34.88N, -92.35W.

Heavy Snow, Van Buren

When
February 14, 7:55 PM CST to February 16, 2:15 AM CST
Where
Van Buren forecast zone
Reported by
Social Media

Received a social media estimate of 10.5 inches of snow in Clinton at 35.61N, -92.27W.

Heavy Snow, Cleburne

When
February 14, 8:05 PM CST to February 16, 5:48 AM CST
Where
Cleburne forecast zone
Reported by
COOP Observer
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

A COOP observer estimated 12.0 inches of snow at 35.57N, -92.17W.

Heavy Snow, Lonoke

When
February 14, 8:17 PM CST to February 16, 8:03 AM CST
Where
Lonoke forecast zone
Reported by
Social Media
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

A report of a measurement of 9.0 of snow at 34.94N, -92.02W.

Heavy Snow, Izard

When
February 14, 8:29 PM CST to February 16, 2:45 AM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

A COOP observer measured 9.7 inches of snow at 36.12N, -92.16W.

Heavy Snow, Sharp

When
February 14, 9:16 PM CST to February 16, 2:45 AM CST
Where
Sharp forecast zone
Reported by
Trained Spotter
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

A storm spotter measured 10.9 inches of snow at 36.32N, -91.48W.

Heavy Snow, Calhoun

When
February 14, 9:26 PM CST to February 16, 7:25 AM CST
Where
Calhoun forecast zone
Reported by
Social Media
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

We received a social media report of an estimated 6.0 inches of snow at 33.78N, -92.49W.

Heavy Snow, Woodruff

When
February 14, 9:26 PM CST to February 16, 8:42 AM CST
Where
Woodruff forecast zone
Reported by
Public
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

There was an estimated 7.0 inches of snow that fell at 35.29N, -91.35W.

Heavy Snow, Bradley

When
February 14, 10:01 PM CST to February 16, 7:44 AM CST
Where
Bradley forecast zone
Reported by
COOP Observer
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

A COOP observer measured 4.0 inches of snow at 33.31N, -92.35W.

Heavy Snow, Cleveland

When
February 14, 10:01 PM CST to February 16, 8:03 AM CST
Where
Cleveland forecast zone
Reported by
Public
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

An estimated 6.0 inches of snow fell at 33.95N, -92.20W.

Heavy Snow, Jackson

When
February 14, 10:20 PM CST to February 16, 3:20 AM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

A COOP observer measured 7.2 inches of snow at 35.43N, -91.11W.

Heavy Snow, Randolph

When
February 14, 10:23 PM CST to February 16, 4:15 AM CST
Where
Randolph forecast zone
Reported by
COOP Observer
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

A COOP observer measured 7.0 inches of snow at 36.26N, -90.97W.

Heavy Snow, Jefferson

When
February 14, 10:29 PM CST to February 16, 8:03 AM CST
Where
Jefferson forecast zone
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

The Pine Bluff Airport ASOS measured 6.0 inches of snow at 34.21N, -92.02W.

Heavy Snow, Lawrence

When
February 14, 10:35 PM CST to February 16, 3:15 AM CST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

A COOP observer near Walnut Ridge measured 6.4 inches of snow at 36.24N, -91.25W.

Heavy Snow, Lincoln

When
February 14, 10:41 PM CST to February 16, 8:13 AM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

There was an estimated 6.5 inches of snow that fell at 33.92N, -91.77W.

Heavy Snow, Drew

When
February 15, 12:50 AM CST to 11:30 PM CST
Where
Drew forecast zone
Reported by
Social Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

We received a social media report of an estimate of 5.0 inches of snow at 33.62N, -91.79W.

Heavy Snow, Ouachita

When
February 15, 12:55 AM CST to February 16, 5:55 PM CST
Where
Ouachita forecast zone
Reported by
Fire Department/Rescue
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Ouachita County Fire Department reported a measurement of 6.3 inches of snow at 33.42N, -93.07W.

Heavy Snow, Arkansas

When
February 15, 1:00 AM CST to February 16, 8:03 AM CST
Where
Arkansas forecast zone
Reported by
Social Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

We received a social media report of a measurement of 5.1 of snow at 34.44N, -91.49W.

Heavy Snow, Monroe

When
February 15, 1:38 AM CST to February 16, 8:23 AM CST
Where
Monroe forecast zone
Reported by
Public
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

An estimated 5.5 inches of snow fell at 34.88N, -91.19W.

Heavy Snow, Desha

When
February 15, 1:48 AM CST to February 16, 8:13 AM CST
Where
Desha forecast zone
Reported by
Public
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

There was an estimated 3.5 inches of snow that fell at 33.77N, -91.27W.

Heavy Snow, Fulton

When
February 15, 6:05 AM CST to February 16, 2:30 AM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

A COOP observer measured 10.0 inches of snow at 36.49N, -91.54W.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946477, 946474, 946472, 946470, 946476, 946456, 946473, 946461, 946402, 946428, 946425, 946366, 946419, 946449, 946403, 946478, 946426, 946400, 946404, 946418, 946448, 946452, 946422, 946411, 946427, 946471, 946469, 946466, 946468, 946399, 946417, 946410, 946421, 946479, 946420, 946480, 946415, 946423, 946457, 946475, and more.